Wednesday, October 13, 2010

IBS, Elavil and Acne

Here's another personal update about my IBS. After some research and discussions with my doctor we decided I should try taking the anti-anxiety medicine Elavil for my IBS. A mild dose of Elavil has proven to lessen the symptoms of Irritable Bowel Syndrome, even for patients without anxiety. I thought it was worth the try. 

Not a good decision. It started out good with no noticeable side effects. However, after just a few days my acne started coming out like crazy. I've had bad acne episodes before so first I didn't think anything of it. But then I decided to stop taking the Elavil and the acne subsided. Strange! My doctor told me acne was not on the list of known side effects. But online I found out that other people have reported the same thing. After being off it for a month I decided to give it a try again. Yep, acne was definitely a strong side effect from taking Elavil. It came back again and as soon as I stopped taking the medication the acne started going away. 

Too bad! A lot of people with IBS seems to have gotten help from Elavil. On the other hand, I'm happy taking the least amount of drugs as possible. My fight against IBS continues.

No comments:

Post a Comment